Hail, Spink
- When
- April 18, 1:30 PM CST
- Where
- Spink County, 3 mi NE of Brentford
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.183, -98.283
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Apr 18, 2:55 AM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CDT SUN APR 18 2004 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT FORECAST CHALLENGE IS TEMPS AND PRECIP CHANCES. GFS AND ETA 00Z RUNS STILL SUGGESTING SE CWA IN WARM SECTOR FOR A BRIEF PERIOD TODAY. SAT IMAGERY SUGGESTS EXCELLENT POTENTIAL ATTM FOR GOOD INSOLATION IN THIS AREA THROUGH THIS AFTERNOON...WHICH SHOULD MAXIMIZE POTENTIAL FOR SFC BASED CONVECTION...BUT LOOKS LIKE BEST THREAT FOR BAD STORMS THIS AFTERNOON/EVENING WILL BE SOUTH AND EAST OF CWA...SO ONLY CARRYING A 30 POP FOR -TSRA OVER FAR SE CWA. OTHERWISE...PREVIOUS COUPLE OF SHIFTS WORTH OF FORECAST THOUGHTS STILL HOLDING WATER. SHOULD SEE SOME STRONG NNW WINDS THIS EVENING AND OVERNIGHT BEHIND COLD FROPA WITH SFC HIGH BUILDING INTO THE CWA. NEXT SHOT AT PRECIP OVER CWA COMES LATE MONDAY NIGHT OUT OVER FAR WESTERN CWA WHERE MOISTURE RETURN SETS UP WITH NEXT APPROACHING S/W TROUGH. THIS PRECIP POTENTIAL THEN SHIFTS EASTWARD ACROSS CWA...ENDING BY LATE TUESDAY EVENING OVER FAR EASTERN CWA. .LONG TERM...WEDNESDAY THROUGH SATURDAY SHORT TERM WEATHER KEEPING THINGS INTERESTING. EXTENDED PERIOD OPENS WITH A RETREATING H5 WAVE MOVING OFF TO THE EAST. REMOVED MENTION OF PRECIPITATION FROM GRIDS ASSOCIATED WITH THIS FEATURE AT THE START OF THE PERIOD. MUCH MORE DRAMATIC H5 LOW PULLS OUT OF THE SOUTHWEST THURSDAY INTO FRIDAY. AM A LITTLE CONCERNED FOR TEMPERATURES WITH UPPER FLOW COMING OFF THE BACKSIDE OF A HUDSON BAY LOW. HAVE NOT MADE ANY MAJOR CHANGES TO TEMPERATURES FROM THE GOING GRIDS. DID DO SOME MINOR ADJUSTMENTS TO BLEND. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && DORN/KEEFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 548 AM CDT SUN APR 18 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191047- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WARM FRONT WILL SET UP SHOP TODAY ACROSS EAST CENTRAL SOUTH DAKOTA THIS MORNING. THEN...LATE TODAY A COLD FRONT WILL MOVE THROUGH THE REGION. THESE TWO BOUNDARIES WILL ACT TO FOCUS SCATTERED THUNDERSTORM DEVELOPMENT BY LATE THIS AFTERNOON. THE MOST LIKELY REGION TO EXPERIENCE A THUNDERSTORM WILL BE OVER AN AREA ALONG AND SOUTHEAST OF A LINE FROM SISSETON TO CLARK. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The Aberdeen radar (KABR), 32 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5392974, 5392975, 5392976.